AMS Bookstore LOGO amslogo
Return to List  Item: 1 of 1   
Council for African American Researchers in the Mathematical Sciences: Volume IV
Edited by: Gaston M. N'Guérékata and Asamoah Nkwanta, Morgan State University, Baltimore, MD

Contemporary Mathematics
2001; 135 pp; softcover
Volume: 284
ISBN-10: 0-8218-2793-6
ISBN-13: 978-0-8218-2793-2
List Price: US$53
Member Price: US$42.40
Order Code: CONM/284
[Add Item]

Request Permissions

This volume contains selected papers from the Sixth Conference for African American Researchers in the Mathematical Sciences (CAARMS), held at Morgan State University in Baltimore (MD). The CAARMS organizes this annual conference showcasing the current research primarily, but not exclusively, of African Americans in the mathematical sciences. Since the first conference in 1995, significant numbers of researchers have presented their current work in technical talks, and graduate students have presented their work in organized poster sessions.

Research topics include mathematics (number theory, analysis, topology, differential equations, algebra, combinatorics, etc.), mathematical physics, mathematical biology, operations research, probability and statistics, and computer science. In addition to the invited talks, tutorials and group discussions on various topics are organized to stimulate, nurture, and encourage increased participation by African Americans and other underrepresented groups in the mathematical sciences. These events create an ideal forum for mentoring and networking where attendees can meet researchers and graduate students who are interested in the same fields.

For volumes based on previous CAARMS proceedings, see African Americans in Mathematics, Volume 34, in the AMS Series, DIMACS, Series in Discrete Mathematics and Theoretical Computer Science, African Americans in Mathematics II, Volume 252, and Council for African American Researchers in the Mathematical Sciences: Volume III, Volume 275, in the AMS series, Contemporary Mathematics.


Table of Contents

Research articles
  • K. M. Lewis -- Hyponormality and a family of Toeplitz operators on the Bergman space
  • E. Goins -- A ternary algebra with applications to binary quadratic forms
  • I. Assani -- Spectral characterization of ergodic dynamical systems
  • C. Castillo-Chavez and A.-A. Yakubu -- Epidemics on attractors
  • K. F. Sellers -- A definition of vague coherent systems
  • M. C. Jackson -- Spatial data analysis for discrete data on a lattice
  • C. R. Handy -- New perspectives in moment-wavelet analysis from quantum operator theory: Scalets and local quantization
Historical articles
  • J. L. Houston -- Numbers that count-Persons who impact, mathematically!
Powered by MathJax
Return to List  Item: 1 of 1   

  AMS Home | Comments:
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia